Alert archive / Alabama / Special Weather Statements in 2020

Special Weather Statement, NWS Huntsville, AL

July 5, 2020Madison County, Alabama

NWS Huntsville, AL issued this special weather statement at Jul 5, 2020, 5:57 PM CDT for Madison County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2020, 5:57 PM CDT (22:57 UTC)
Expired
Jul 5, 2020, 6:30 PM CDT
In force
33 min
Issued by
NWS Huntsville, AL

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 40 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
380 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

191 
WWUS84 KHUN 052257
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
557 PM CDT Sun Jul 5 2020
 
ALZ006-008-009-052330-
Marshall AL-Madison AL-Jackson AL-
557 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON...NORTHERN
MARSHALL AND SOUTHEASTERN MADISON COUNTIES UNTIL 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Owens Cross Roads, Grant, Gurley, Woodville and Paint Rock. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3462 8617 3451 8622 3457 8650 3475 8635
TIME...MOT...LOC 2257Z 110DEG 13KT 3458 8629 

$$

KTW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:06 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 5, 3:06 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
306 PM CDT Sun Jul 5 2020

.NEAR TERM...(Tonight)
Issued at 306 PM CDT Sun Jul 5 2020

Coverage of showers and thunderstorms will ween with sunset, but a
few may linger til 10pm or so. Winds will be light and variable
tonight, but with skies mostly cloudy, fog should be limited. Cannot
rule out patchy fog in valleys and near bodies of water. Overnight
lows will only reach the upper 60s to lower 70s.

.SHORT TERM...(Monday through Tuesday)
Issued at 306 PM CDT Sun Jul 5 2020

An unsettled pattern will persist through the week so keep your
umbrella handy. The stubborn cutoff low that has been lingering in
the north central Gulf will send additional lobes of vorticity
northward into the TN Valley and provide more showers and
thunderstorms on Monday and continue to pump moisture up into the
region. As a ridge builds across the Southwest, the shortwave will
finally start to lift Monday night into Tuesday across central AL and
bring numerous to widespread showers and thunderstorms to the TN
Valley. With PWATs climbing to about 2 inches and weak steering flow,
heavy rainfall will be the main hazard. With the coverage of
showers/storms and overcast skies, temps will be in the mid to upper
80s with lows nearly steady in the upper 60s to lower 70s.

.LONG TERM...(Tuesday night through Saturday)
Issued at 306 PM CDT Sun Jul 5 2020

Coverage will be a tad less on Wednesday and Thursday with scattered
to numerous showers and storms, especially during the afternoon
hours.

Models start to disagree from Wednesday on out on how the shortwave
will be handled as it heads towards the East coast. The GFS keeping
it more as an open wave and the ECMWF showing a closed low. However,
they do agree that it will get hung up over the Carolinas for the
rest of the week as a stout ridge builds from the Southwest into the
Plains. During this time we will get stuck in NW flow and that flow
is amplified as a trough weakens the ridge when sliding into the
Northern Plains and sends a shortwave into the Great Lakes. This will
keep the pattern active, providing additional showers and
thunderstorms each day. Models have been trending with a few MCSs
moving in at the end of the week into the weekend. Some storms could
become strong, however will monitor trends as we get closer. With
several rounds of thunderstorms this week, will also monitor for any
flooding concerns.

As for temps, they will stay steady with highs in the upper 80s to
lower 90s and overnight lows in the lower 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1214 PM CDT Sun Jul 5 2020

Scattered showers and storms will continue through the evening with
gusty winds, heavy rainfall, and small hail possible in the stronger
storms. Coverage will decrease this evening with an isolated shower
or storm possible overnight. Otherwise, look for VFR conditions to
prevail overnight and tomorrow morning.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...JMS
SHORT TERM...JMS
LONG TERM...JMS
AVIATION...30

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jul 5, 5:24 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
524 PM CDT Sun Jul 5 2020

ALZ001>010-016-TNZ076-096-097-061100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
524 PM CDT Sun Jul 5 2020

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms will continue into the evening,
some of which may be capable of producing brief wind gusts up to 50
mph, frequent lightning, small hail and heavy rainfall. Otherwise,
thunderstorm activity will begin to dissipate later tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms will become more numerous across the outlook area on
Monday and Tuesday, and a risk for flooding may materialize across
portions of the region that receive multiple rounds of heavy
rainfall. Although storm coverage is expected to diminish by the end
of the week, conditions will become more favorable for strong to
thunderstorms, especially on Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

In the hours before

Special weather statement, Jul 5, 4:58 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Huntsville AL
458 PM CDT Sun Jul 5 2020

ALZ005-052230-
Limestone AL-
458 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIMESTONE COUNTY
UNTIL 530 PM CDT...

At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Elkmont and Holland Gin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3499 8686 3492 8685 3488 8696 3498 8708
      3500 8703
TIME...MOT...LOC 2158Z 156DEG 1KT 3494 8693

KTW
Special weather statement, Jul 5, 5:08 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Huntsville AL
508 PM CDT Sun Jul 5 2020

TNZ096-052245-
Lincoln TN-
508 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
545 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northwest at 25 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Fayetteville, Petersburg, Belleville, Mimosa, Howell and Mulberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3521 8646 3516 8653 3526 8678 3526 8674
      3531 8668 3533 8660 3534 8661 3537 8660
TIME...MOT...LOC 2207Z 130DEG 20KT 3523 8656

KTW
Special weather statement, Jul 5, 5:14 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
514 PM CDT Sun Jul 5 2020

ALZ001-052245-
Lauderdale AL-
514 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAUDERDALE COUNTY
UNTIL 545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Cherokee. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern
Lauderdale County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3496 8783 3484 8787 3489 8798 3500 8799
TIME...MOT...LOC 2213Z 089DEG 2KT 3490 8790

KTW
Special weather statement, Jul 5, 5:43 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
543 PM CDT Sun Jul 5 2020

ALZ006-008-009-052315-
Marshall AL-Madison AL-Jackson AL-
543 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...NORTH
CENTRAL MARSHALL AND SOUTHEASTERN MADISON COUNTIES UNTIL 615 PM
CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm over
Grant, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Owens Cross Roads, Grant, Woodville and Paint Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3457 8609 3450 8619 3454 8647 3473 8632
TIME...MOT...LOC 2242Z 112DEG 16KT 3457 8625

KTW
Special weather statement, Jul 5, 5:46 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Huntsville AL
546 PM CDT Sun Jul 5 2020

ALZ001-004-052315-
Lawrence AL-Lauderdale AL-
546 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHERN LAWRENCE COUNTIES UNTIL 615 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rogersville, moving northwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Rogersville, Lexington, Anderson, Center Star, Kingtown, Whitehead,
Red Bank and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3500 8740 3500 8732 3488 8721 3484 8721
      3475 8737 3492 8753 3501 8744
TIME...MOT...LOC 2246Z 124DEG 13KT 3485 8733

KTW
Special weather statement, Jul 5, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
557 PM CDT Sun Jul 5 2020

ALZ006-008-009-052330-
Marshall AL-Madison AL-Jackson AL-
557 PM CDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON...NORTHERN
MARSHALL AND SOUTHEASTERN MADISON COUNTIES UNTIL 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Owens Cross Roads, Grant, Gurley, Woodville and Paint Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3462 8617 3451 8622 3457 8650 3475 8635
TIME...MOT...LOC 2257Z 110DEG 13KT 3458 8629

KTW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:33 PM CDTSpecial Weather StatementHUNColbert42 min
Jul 5, 1:20 PM CDTSpecial Weather StatementHUNFranklin40 min
Jul 5, 2:35 PM CDTSpecial Weather StatementHUNMorgan40 min
Jul 5, 2:55 PM CDTSpecial Weather StatementHUNMadison50 min
Jul 5, 3:36 PM CDTSpecial Weather StatementHUNLimestone9 min
Jul 5, 3:40 PM CDTSpecial Weather StatementHUNMadison20 min
Jul 5, 3:43 PM CDTSpecial Weather StatementHUNLawrence32 min
Jul 5, 4:58 PM CDTSpecial Weather StatementHUNLimestone32 min
Jul 5, 5:14 PM CDTSpecial Weather StatementHUNLauderdale31 min
Jul 5, 5:43 PM CDTSpecial Weather StatementHUNMadison32 min
Jul 5, 5:46 PM CDTSpecial Weather StatementHUNLauderdale29 min
Jul 5, 6:21 PM CDTFlash Flood WarningHUNLauderdale3 hr
Jul 5, 6:26 PM CDTSpecial Weather StatementHUNMadison34 min
Jul 5, 6:34 PM CDTSevere Thunderstorm WarningHUNMadison26 min
Jul 5, 4:01 PM CDTSpecial Weather StatementHUNLincoln29 min
Jul 5, 4:09 PM CDTSpecial Weather StatementHUNMoore36 min
Jul 5, 4:47 PM CDTSpecial Weather StatementHUNLincoln28 min
Jul 5, 5:08 PM CDTSpecial Weather StatementHUNLincoln37 min

Nearby

Special Weather Statements in Alabama, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.